Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 19, 2018, 3:29 AM EDT. It took effect at Mar 19, 2018, 11:00 AM EDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2018, 3:29 AM EDT (07:29 UTC)
- In effect from
- Mar 19, 2018, 11:00 AM EDT
- Expired
- Mar 21, 2018, 1:00 PM EDT
- In force
- 50 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
942 WHUS73 KAPX 190729 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 329 AM EDT Mon Mar 19 2018 LMZ344>346-191600- /O.NEW.KAPX.SC.Y.0006.180319T1500Z-180320T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 329 AM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to 6 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-191600- /O.NEW.KAPX.SC.Y.0006.180320T0300Z-180320T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 329 AM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 PM this evening to 5 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
9 follow-up statements
349 WHUS73 KAPX 191454 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1054 AM EDT Mon Mar 19 2018 LMZ344>346-192300- /O.CON.KAPX.SC.Y.0006.180319T1500Z-180320T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1054 AM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-192300- /O.CON.KAPX.SC.Y.0006.180320T0300Z-180320T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1054 AM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT TUESDAY... A Small Craft Advisory remains in effect from 11 PM this evening to 5 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
212 WHUS73 KAPX 191944 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 PM EDT Mon Mar 19 2018 LMZ344>346-200345- /O.EXT.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 344 PM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-200345- /O.EXT.KAPX.SC.Y.0006.180320T0300Z-180321T1700Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 344 PM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT WEDNESDAY... THE Small Craft Advisory IS NOW IN EFFECT from 11 PM this evening to 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
213 WHUS73 KAPX 200216 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1016 PM EDT Mon Mar 19 2018 LMZ344>346-201030- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1016 PM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-201030- /O.CON.KAPX.SC.Y.0006.180320T0300Z-180321T1700Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1016 PM EDT Mon Mar 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
078 WHUS73 KAPX 200717 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 317 AM EDT Tue Mar 20 2018 LHZ347-201700- /O.EXA.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 317 AM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT WEDNESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-201700- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 317 AM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-201700- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 317 AM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
567 WHUS73 KAPX 201421 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1021 AM EDT Tue Mar 20 2018 LMZ344>346-202230- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1021 AM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-202230- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1021 AM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
578 WHUS73 KAPX 201953 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 PM EDT Tue Mar 20 2018 LMZ344>346-210400- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 353 PM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-210400- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 353 PM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
296 WHUS73 KAPX 210219 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1019 PM EDT Tue Mar 20 2018 LMZ344>346-210500- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T0500Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1019 PM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-211030- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1019 PM EDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 1 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
120 WHUS73 KAPX 210713 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 313 AM EDT Wed Mar 21 2018 LHZ347>349-211700- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 313 AM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 1 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
921 WHUS73 KAPX 211449 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI Issued by National Weather Service MARQUETTE MI 1049 AM EDT Wed Mar 21 2018 LHZ347>349-211700- /O.CON.KAPX.SC.Y.0006.000000T0000Z-180321T1700Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1049 AM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 1 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ Beachler
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:20 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 19, 3:20 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 320 AM EDT Mon Mar 19 2018 .NEAR TERM...(Today through Tonight) Issued at 317 AM EDT Mon Mar 19 2018 ...Cooler weather returns... High impact weather potential: None. Pattern synopsis/forecast: Elevated fgen response along mid level confluence axis managed to kick off quite a bit of mid clouds across the area this past evening. Even plenty of elevated returns on regional radars, but sub H7 dry wedge (well displayed on local 00z sounding) prevented any of that activity from even remotely reaching the surface. Cloud deck has started to thin/retreat to the southwest as elevated dynamics fade and deep layer drying kicks into full gear on south side of northern Ontario centered high pressure. Low level cold air advection gradually strengthening with time as northeast flow rotates in Canadian air. Despite increasingly favorable low level lapse rates across northern Lake Huron as H8 temperatures dip into the negative lower teens, that same dry wedge noted on area soundings has prevented any shallow lake cloud development yet. Low pressure along tightening low level thermal gradient looks to remain well to our south across the Tennessee Valley/lower Ohio Valley today and tonight, allowing that Ontario high and attendant dry northeast flow to dominate our weather for the next several days. Primary forecast concerns/challenges: Cloud/temperature trends and addressing the possibility for a few lake induced flurries tonight. Details: Mid level cloud deck should continue to thin from northeast to southwest this morning. Still cannot rule out some shallow Lake Huron induced clouds today across northeast lower Michigan (hi-res ARW and GFS guidance remain most steadfast on this idea). Given no evidence of any such clouds yet, and continued maintenance of low level dry air feed, will continue to take a conservative approach on this idea. Unlike yesterday, more robust cold air advection looks to strongly mitigate solar insolation, helping keep temperatures several degrees cooler. With that said, over-performance of temperatures lately supports trending to the warmer end of the guidance spectrum, featuring highs ranging from around 30 north of the big bridge, to readings well into the 30s across the southwest third of the area. Same trends tonight as cool and dry northeast winds continue across the region. However, increasing speed of those winds across northern Lake Huron may tip the scales to a bit better moisture flux and more organized lake clouds. Guidance derived soundings bear this out, especially from Alpena and points south along the Sunrise Side. Top of "moist" layer extends well colder than the ice nucleation level, and may be just deep enough to even kick off a few flurries. Otherwise, a seasonably chilly night across the northwoods, with widespread readings in the single digits and teens by Tuesday morning. && .SHORT TERM...(Tuesday through Wednesday) Issued at 317 AM EDT Mon Mar 19 2018 ...A bit chilly for the official start of Spring... High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Large scale pattern features a split flow pattern across North America with an active southern branch starting with a strong upper low northeast of Hawaii (> 3SD below the mean)...a short wave trough moving into the central/southern High Plains early this morning...an elongated disturbance from Montana back off the Washington coast...and a trailing disturbance moving into California. Northern branch displaced to the north/northeast of the Great Lakes. High Plains short wave trough will track east into the Ohio Valley by tonight...while trailing California PV anomaly digs into the Lower Mississippi Valley and becomes the dominant feature by Tuesday over the southeastern states. This eventually allows upper flow over the Great Lakes to become rather stagnant by midweek and any short wave energy over the northern Plains/upper Midwest gets pulled southward. Colder northeast boundary layer flow sets up across Michigan for Tuesday/Wednesday with high pressure over northern Ontario and an organizing cyclone off the mid Atlantic coast. Primary Forecast Concerns: Not many...other than some clouds/ flurries off Lake Huron early Tuesday (with the Spring equinox at 1215 pm). High temperatures Tuesday are looking to fall a little short of normal... around 30 to the mid 30s expected with eastern Upper struggling in the 20s much of the afternoon. Much the same expected for Wednesday though temperatures may be a couple degrees warmer. && .LONG TERM...(Wednesday night through Sunday) Issued at 317 AM EDT Mon Mar 19 2018 Large scale pattern trends toward a more consolidated look for the last half of the week as amplified troughing (and eventually an expanding closed low) takes shape off the west coast with downstream ridging across the Rockies by Thursday...which itself slowly builds east but flattens with time with the possibility of Pacific origin short wave energy moving through the region at some point next weekend (19/00z Canadian run has a very stormy look to it for Saturday/Saturday night). Consensus forecast dragging some PoPs into northern Lower starting Friday night...so forecast trends in the Friday night through Saturday night time range need to be monitored. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1147 PM EDT Sun Mar 18 2018 Increasing but limited mid level moisture will result in an increase in mid clouds overnight into Monday along a backdoor cold front slowly moving thru the region. Otherwise...dry and relatively quiet wx will persist across all of Northern Lower Michigan overnight thru Monday night as high pressure remains in control. Winds will be from the N/NE around 10 kts...with a few higher gusts possible during the afternoon. && .MARINE... Issued at 317 AM EDT Mon Mar 19 2018 Northeast winds, at times a bit gusty, will continue across the big waters for the next several days. Highest wind speeds expected to occur today through Tuesday when pressure gradient is the tightest. Combination of winds and waves will result in small craft advisory conditions on portions of northern Lake Michigan (today and tonight) and Lake Huron (tonight and Tuesday). && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. && NEAR TERM...MB SHORT TERM...JPB LONG TERM...JPB AVIATION...MR MARINE...MB
Hazardous weather outlook, Mar 19, 3:16 AM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 316 AM EDT Mon Mar 19 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-201200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 316 AM EDT Mon Mar 19 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.